MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347100470
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned to our post market quality assurance laboratory.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 3mm distal of the proximal markerband.As per specification, the rated burst pressure for this device is 30 atmospheres.The balloon could not be inflated due to the pinhole in the balloon material.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2025.It was reported that the balloon was leaking contrast and did not inflate.The stenosed target lesion was located in the arteriovenous fistula.A 10.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilation.However, while dilating the balloon with the inflator, it was confirmed that the contrast agent was leaking.As a result, the balloon did not expand and was deemed defective.The procedure was completed with another of the same device.There were no patient complications as a result of this event.However, device analysis revealed a balloon pinhole located approximately 3mm distal of the proximal markerband.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22056624
Report Number2124215-2025-31746
Device Sequence Number7156846
Product Code LIT
UDI-Device Identifier08714729974215
UDI-Public(01)08714729974215(17)270517(10)34055048
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347100470
Device Catalogue NumberH74939347100470
Device Lot Number0034055048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown